Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 88, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 20, 2021, 3:05 AM EST. It took effect at Dec 20, 2021, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2021, 3:05 AM EST (08:05 UTC)
- In effect from
- Dec 20, 2021, 10:00 PM EST
- Expired
- Dec 21, 2021, 9:42 AM EST
- In force
- 12 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
958 WHUS71 KGYX 200805 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 305 AM EST Mon Dec 20 2021 ANZ150-152-154-202215- /O.CON.KGYX.GL.W.0037.211221T0300Z-211221T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 305 AM EST Mon Dec 20 2021 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-202215- /O.NEW.KGYX.SC.Y.0088.211221T0300Z-211221T1500Z/ Penobscot Bay-Casco Bay- 305 AM EST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 4 ft expected. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
857 WHUS71 KGYX 201957 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 257 PM EST Mon Dec 20 2021 ANZ150-152-154-211000- /O.CON.KGYX.GL.W.0037.211221T0300Z-211221T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 257 PM EST Mon Dec 20 2021 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-211000- /O.CON.KGYX.SC.Y.0088.211221T0300Z-211221T1500Z/ Penobscot Bay-Casco Bay- 257 PM EST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Casco Bay and Penobscot Bay. * WHEN...From 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
761 WHUS71 KGYX 210830 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 330 AM EST Tue Dec 21 2021 ANZ150-152-154-211500- /O.CON.KGYX.GL.W.0037.000000T0000Z-211221T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 330 AM EST Tue Dec 21 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-211500- /O.CON.KGYX.SC.Y.0088.000000T0000Z-211221T1500Z/ Penobscot Bay-Casco Bay- 330 AM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
532 WHUS71 KGYX 210835 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 335 AM EST Tue Dec 21 2021 ANZ150-152-154-211500- /O.CON.KGYX.GL.W.0037.000000T0000Z-211221T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 335 AM EST Tue Dec 21 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-211500- /O.CON.KGYX.SC.Y.0088.000000T0000Z-211221T1500Z/ Penobscot Bay-Casco Bay- 335 AM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
179 WHUS71 KGYX 211442 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 942 AM EST Tue Dec 21 2021 ANZ150-152-154-212100- /O.CAN.KGYX.GL.W.0037.000000T0000Z-211221T1500Z/ /O.NEW.KGYX.SC.Y.0089.211221T1442Z-211221T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 942 AM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-211545- /O.CAN.KGYX.SC.Y.0088.000000T0000Z-211221T1500Z/ Penobscot Bay-Casco Bay- 942 AM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 9:56 PM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Dec 19, 9:56 PM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Gray ME
956 PM EST Sun Dec 19 2021
.SYNOPSIS...
High pressure builds in overnight into Monday bringing clearing
skies and cold night with the fresh snowpack. A cold front
approaches northern areas towards Tuesday morning bringing
chances for snow showers in the mountains. A weak system will
cross the area Wednesday for low chances of precipitation with
the next chance for more substantial precipitation arriving over
next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
955 PM...Just a few adjustments to clouds and POPs in the mtns
to cover the upslope SHSN and flurries, as well as clouds, which
continue to very slowly diminish, and should end around or
shortly after midnight.
655 PM...Update was mostly focused on upslope SHSN in the mtns,
and more gradually lowering POPs thru this evening, as models
tend to end them too early, and they are still going in and
around the Whites as well as near the intl border. Also bumped
mins down a bit in sheltered areas, like KHIE/KBML/KSFM, where
it won;t take much to decouple those spots and winds slack off
enough that this should happen by 02Z or so, which gives plenty
of time for free falling temps, especially given fresh snow.
Previously...Relatively quiet weather is expected in the both
the near and short term. Low pressure now south of Nova Scotia
continues its eastward track out into the Atlantic while high
pressure over the Great Lakes builds in overnight. Breezy north
to northwest winds subside tonight as the as the ridge axis
moves near overhead towards morning. Mostly clear skies, fresh
snowpack, and light winds will allow for lows to drop into the
single digits across much of the area with teens expected closer
to the coast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
High pressure crests over the area during the day tomorrow and will
shift to our south tomorrow evening. Winds will shift out of the SW
allowing temperatures to rise into the upper 20s to low 30s during
the afternoon. A short wave racing across southern Canada along with
WAA will lead to mostly clear skies turning partly cloudy during the
afternoon. As the short wave passes to our north tomorrow night a
cold front will start to enter northern areas towards Tuesday
morning. This will bring increasing chances for snow showers in the
mountains and skies turning mostly cloudy. The PGF will also tighten
up over the area tomorrow night keeping winds elevated, and
with skies turning mostly cloudy radiational cooling will be
limited. Lows will generally be in the 20s with some upper teens
across far northern areas.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Overview: No major changes to the extended again today. We
continue to look ahead to an evolving pattern featuring a
Greenland block but also a trof in the Wrn CONUS that will
provide plenty of fast moving precip chances initially.
Impacts: Still not anticipating any high impact weather thru
Fri. Will still have to keep an eye on any potential inverted
trof Wed night into Thu that could provide some snowfall
accumulation. Then Sat there is growing confidence for a
widespread precip event...which may be cold enough for snow.
Forecast Details: Tue a cold front will slip thru the area.
Outside of some upslope snow showers the main sensible weather
concern will be some gusty Wly winds...but generally around 25
to 30 mph.
Ensemble guidance is starting to move towards the ECMWF EPS idea
of a consolidated window for precip Wed night/early Thu. There
is pretty good agreement that surface low will pass well outside
the Gulf of ME...but an inverted trof will develop between it
and the upper level S/WV trof. This is where precip chances are
focusing and so I have higher PoP around 40 to 50 percent over
these areas of Wrn ME. The antecedent air mass is rather
marginal so it is not as simple as an all snow scenario...but
some accumulation is possible.
There is another growing signal for precip around Sat as the
Greenland block really retrogrades into place. S/WV trof lifting
into the Upper Midwest will run into that block and tend to get
squeezed underneath. This will bring another round of forcing
across the area...likely a little more widespread than Wed
night. While it is too early for specifics it would be favorable
set up to see some snow dashing thru the area.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Short Term...Pockets of MVFR cigs linger through this evening,
primarily at KHIE although a transition to mainly VFR is expected
overnight. Mainly VFR is expected Monday into Monday night before
return of MVFR cigs late Monday night primarily across the
mountains. Mountains snow showers Monday night may also bring
periods of IFR at KHIE.
Long Term...Widespread VFR conditions expected thru Wed. Tue
surface gusts around 25 kt are possible at all terminals. Wed
night a trof across the forecast area may provide the focus for
SN or SHSN. This would bring potential IFR or lower
conditions...and at this time the best chances are across Wrn
ME.
&&
.MARINE...
Short Term...955 PM...will extend the SCA for both bays through
4 AM, as winds continue to gust to around 30 kts, and will
gradually fall below 25 kt overnight.
Northerly winds shift to the northwest in the wake
of low pressure with SCA conditions continuing overnight. Winds
gradually subside towards Monday morning with winds and seas
dropping below SCA thresholds through Monday evening. SW Winds
increase Monday night ahead of a cold front with SCA conditions
likely with some potential for gusts approaching Gale force
over the far outer waters.
Long Term...Marginal gale force gusts or strong SCA conditions
will gradually diminish Tue. High pressure crosses the waters
Wed. At this time a passing storm well out to sea may bring SCA
conditions back to the outer waters Thu.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for ANZ151-
153.
Small Craft Advisory until 7 AM EST Monday for ANZ150-152-154.
&&
SYNOPSIS...
NEAR TERM...Cempa/Schroeter
SHORT TERM...Schroeter
LONG TERM...Legro
AVIATION...
MARINE...Hazardous weather outlook, Dec 19, 2:47 PM EST, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 247 PM EST Sun Dec 19 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-202000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 247 PM EST Sun Dec 19 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-202000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 247 PM EST Sun Dec 19 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Westerly gale force wind gusts are possible outside the bays Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 19, 9:54 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
954 PM EST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW 4 SSE ALFRED 43.42N 70.68W
12/19/2021 M4.3 INCH YORK ME TRAINED SPOTTER
&&
SMTLocal storm report, Dec 20, 12:01 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1201 AM EST MON DEC 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 4 WSW NEW GLOUCESTER 43.94N 70.35W
12/19/2021 M5.7 INCH CUMBERLAND ME NWS EMPLOYEE
&&The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:54 AM EST | Gale Warning | GYX | 31 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.